MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that difficulty removal occurred.The target lesion was located in the calcified mid right coronary artery.A 4.00 x 38 mm synergy ii drug eluting stent was selected, however the device was unable to be advanced through the calcium.During removal the stent got caught inside the guidezilla on the distal area when it was pulled back.Both the stent and the guidezilla was removed form the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 4.00 x 38mm stent delivery system was returned for analysis loaded and stuck in a 6 fr guidezilla extension catheter.An examination of the crimped stent identified stent damage.Damage was observed on the proximal section of the stent with the stent struts bunched.The crimped stent outer diameter was measured by snap gauge and the result was within max crimped stent profile measurement.The device could not be removed from the guide catheter extension due to the damaged stent.The balloon was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A red blood like substance was identified on the outside of the balloon.A visual and tactile examination of the hypotube identified multiple kinks.A visual and tactile examination of the shaft polymer extrusion found no issues.An examination identified tip damage.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that difficulty removal occurred.The taret lesion was located in the calcified mid right coronary artery.A 4.00 x 38mm synergy ii drug elutng stent was selected, however the device was unable to be advanced through the calcium.During removal the stent got caught inside the guidezilla on the distal area when it was pulled back.Both the stent and the guidezilla was removed form the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient was fine.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9078730
Report Number2134265-2019-10747
Device Sequence Number16757313
Product Code NIQ
UDI-Device Identifier08714729840435
UDI-Public08714729840435
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0023804565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR